Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 26, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 13, 1997, 3:42 AM CDT for Vernon County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 3:42 AM CDT (08:42 UTC)
- Expired
- Jun 13, 1997, 4:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2667 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:33 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 13, 2:33 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT FRI JUN 13 1997 MAIN FCST PROBLEM FOR TDY WILL BE WITH POPS AND SVR WX POTENTIAL. MAIN SVR WX THREAT WILL LIKELY BE DURING THE MORNING WITH MCS PUSHING THRU CNTRL E KS ATTM. TRAINING SVR TSRA HAVE FORMED INTO LINE OF SVR STORMS AND MAINLY WIND RELATED EVENT. SFC DWPNT AXIS IN THE 70S STRETCHING FROM NE TX THROUGH MOST OF OK AND INTO W MO WITH DRIER AIR BEHIND MCS ACROSS W KS. WV IMAGERY SHOWS ULJ PUSHING AROUND BASE OF LOW FEEDING STORMS ACROSS TX/OK. NEXT SHRTWV LOOKS TO PUSH ACROSS S MO/N AR LATER IN THE DAY. MCS SHOULD PUSH THRU CWA THIS MORNING HELPING TO MODIFY THE ATMOSPHERE FOR MUCH OF THE DAY. BELIEVE ATMOSPHERE WILL BECOME UNSTABLE AGAIN DURING THE LATE AFTERNOON AND WITH SHRTWV IN THE VCNTY WILL SEE TSRA REDEVELOPING ACROSS S MO. BEST INSTABILITY WILL BE TO THE S ACROSS AR WHERE ETA CAPES FCST AROUND 4000J/KG. WOULD LIKE TO BREAK ZONES INTO MORNING/AFT PDS DUE TO CONVECTION THIS MORNING. RECOMMENDATIONS FOR THIS MORNING/TDY... SGF THIS MORNING...PDS OF SHRA/TSRA...LOCALLY HVY RAIN. TEMPS IN 70S. S5-10. THIS AFTERNOON...P SUNNY. 40% TSRA. HIGH AROUND 80. N5-10. JLN(3 KS COUNTIES IN WATCH UNTIL 6AM) THIS MORNING...PDS OF SHRA/TSRA...LOCALLY HVY RAIN. TEMPS IN 70S. S5-10. THIS AFTERNOON...P SUNNY. 40% TSRA. HIGH 80-85. N5-10. UNO THIS MORNING...PDS OF SHRA/TSRA. TEMPS RISING INTO 70S. S5-10. THIS AFTERNOON...P SUNNY. 40% TSRA. HIGH IN THE LOW 80S. S5-10. VIH/AIZ THIS MORNING...PDS OF SHRA/TSRA. TEMPS RISING INTO 70S. S5-10. THIS AFTERNOON...P SUNNY. 30% TSRA. HIGH AROUND 80. N5-10. CCF... SGF EB 081/061 080/061 080 05743 JLN EB 084/064 084/063 082 05743 LINDENBERG
In the hours before
Special weather statement, Jun 12, 9:47 PM CDT, 5 hours 55 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 947 PM CDT THU JUN 12 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...THUNDERSTORMS FORMING OVER SOUTH CENTRAL KANSAS... ...COMPLEX OF THUNDERSTORMS POSSIBLE OVERNIGHT... A SMALL AREA OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED OVER SOUTH CENTRAL KANSAS THIS EVENING. THESE STORMS WERE MOVING SLOWLY EAST AND WILL REACH BOURBON...CRAWFORD AND CHEROKEE COUNTIES IN EXTREME SOUTHEAST KANSAS AFTER MIDNIGHT. THE ATMOSPHERE OVER SOUTHEAST KANSAS AND THE MISSOURI OZARKS IS UNSTABLE AND THE STORMS MAY BE SEVERE WHEN THEY REACH SOUTHEAST KANSAS. ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER WESTERN PORTION OF KANSAS AND OKLAHOMA. THESE STORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX AND MOVE EAST OVERNIGHT. THIS COMPLEX IS NOT EXPECTED TO REACH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI UNTIL AFTER MIDNIGHT. AREAS EAST OF A VIENNA TO WEST PLAINS LINE MAY NOT SEE PRECIPITATION UNTIL AFTER 500 AM. AREAS ALONG AND SOUTH OF A PITTSBURG KANSAS TO SPRINGFIELD AND WEST PLAINS LINE HAVE A CHANCE OF SEVERE WEATHER TONIGHT...WITH THE GREATER THREAT IN OKLAHOMA AND ARKANSAS. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY SEVERE STORMS THAT DEVELOP...ONE TO THREE INCHES OF RAIN MAY ALSO OCCUR THROUGH NOON FRIDAY. THE HEAVY RAIN MAY CAUSE FLOODING TO DEVELOP. SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE AND BE PREPARED FOR ACTIVATION OVER SOUTHEAST KANSAS AROUND MIDNIGHT AND SOUTHERN MISSOURI BETWEEN MIDNIGHT AND SUNRISE. MS
Special weather statement, Jun 12, 9:48 PM CDT, 5 hours 54 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 947 PM CDT THU JUN 12 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...THUNDERSTORMS FORMING OVER SOUTH CENTRAL KANSAS... ...COMPLEX OF THUNDERSTORMS POSSIBLE OVERNIGHT... A SMALL AREA OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED OVER SOUTH CENTRAL KANSAS THIS EVENING. THESE STORMS WERE MOVING SLOWLY EAST AND WILL REACH BOURBON...CRAWFORD AND CHEROKEE COUNTIES IN EXTREME SOUTHEAST KANSAS AFTER MIDNIGHT. THE ATMOSPHERE OVER SOUTHEAST KANSAS AND THE MISSOURI OZARKS IS UNSTABLE AND THE STORMS MAY BE SEVERE WHEN THEY REACH SOUTHEAST KANSAS. ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER WESTERN PORTION OF KANSAS AND OKLAHOMA. THESE STORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX AND MOVE EAST OVERNIGHT. THIS COMPLEX IS NOT EXPECTED TO REACH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI UNTIL AFTER MIDNIGHT. AREAS EAST OF A VIENNA TO WEST PLAINS LINE MAY NOT SEE PRECIPITATION UNTIL AFTER 500 AM. AREAS ALONG AND SOUTH OF A PITTSBURG KANSAS TO SPRINGFIELD AND WEST PLAINS LINE HAVE A CHANCE OF SEVERE WEATHER TONIGHT...WITH THE GREATER THREAT IN OKLAHOMA AND ARKANSAS. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY SEVERE STORMS THAT DEVELOP...ONE TO THREE INCHES OF RAIN MAY ALSO OCCUR THROUGH NOON FRIDAY. THE HEAVY RAIN MAY CAUSE FLOODING TO DEVELOP. SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE AND BE PREPARED FOR ACTIVATION OVER SOUTHEAST KANSAS AROUND MIDNIGHT AND SOUTHERN MISSOURI BETWEEN MIDNIGHT AND SUNRISE. MS
Special weather statement, Jun 13, 1:01 AM CDT, 2 hours 41 minutes before
KSZ073-097-101-MOZ066-077-088-093-101-130805- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 AM CDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST KANSAS UNTIL 600 AM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS UNTIL 600 AM CDT: BOURBON...CRAWFORD AND CHEROKEE. THE WATCH INCLUDES THE CITIES OF FORT SCOTT...PITTSBURG...AND COLUMBUS. A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM CENTRAL KANSAS INTO CENTRAL OKLAHOMA WILL MOVE EAST OVERNIGHT. THE MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST KANSAS WILL CONTINUE THE SEVERE THUNDERSTORM THREAT THROUGH SUNRISE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT WITH VERY HEAVY RAINFALL ALSO POSSIBLE FROM THE STRONGER STORMS. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO...TELEVISION OR CABLE TELEVISION FOR FURTHER INFORMATION. MS
Special weather statement, Jun 13, 1:03 AM CDT, 2 hours 39 minutes before
KSZ073-097-101-MOZ066-077-088-093-101-130805- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 AM CDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST KANSAS UNTIL 600 AM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS UNTIL 600 AM CDT: BOURBON...CRAWFORD AND CHEROKEE. THE WATCH INCLUDES THE CITIES OF FORT SCOTT...PITTSBURG...AND COLUMBUS. A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM CENTRAL KANSAS INTO CENTRAL OKLAHOMA WILL MOVE EAST OVERNIGHT. THE MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST KANSAS WILL CONTINUE THE SEVERE THUNDERSTORM THREAT THROUGH SUNRISE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT WITH VERY HEAVY RAINFALL ALSO POSSIBLE FROM THE STRONGER STORMS. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR^ THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO...TELEVISION OR CABLE TELEVISION FOR FURTHER INFORMATION. MS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:42 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| Jun 13, 4:17 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 63 min |
| Jun 13, 4:27 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 33 min |
| Jun 13, 4:37 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 63 min |
| Jun 13, 4:41 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Jun 13, 4:57 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 63 min |
| Jun 13, 5:28 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 62 min |
| Jun 13, 5:33 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 57 min |
| Jun 13, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 62 min |
| Jun 13, 5:51 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 69 min |
| Jun 13, 6:05 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 55 min |
| Jun 13, 6:18 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 57 min |
| Jun 13, 6:29 AM CDT | Flash Flood Warning | SGF | St. Clair | 3 hr |
| Jun 13, 7:04 AM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 2 hr |
| Jun 13, 7:45 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 3 hr |
| Jun 13, 8:17 AM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 2 hr |
| Jun 13, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 67 min |
| Jun 13, 5:15 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.